Alert archive / Indiana / Wind Advisories in 2013

Wind Advisory 6, NWS Northern Indiana

November 16, 201321 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio

NWS Northern Indiana issued this wind advisory at Nov 16, 2013, 3:31 PM EST for 21 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio. It took effect at Nov 17, 2013, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 3:31 PM EST (20:31 UTC)
In effect from
Nov 17, 2013, 12:00 PM EST
Expired
Nov 17, 2013, 4:08 AM EST
In force
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WWUS73 KIWX 162031
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST SAT NOV 16 2013

...STRONG GUSTY WINDS EXPECTED SUNDAY AFTERNOON AND EVENING...

.SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH SUNDAY
AFTERNOON WILL BECOME WESTERLY BY SUNDAY EVENING BEHIND A STRONG
COLD FRONT. HIGHER GUSTS AND SIGNIFICANT WIND DAMAGE WILL BE
POSSIBLE WITH ANY THUNDERSTORMS.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-170445-
/O.NEW.KIWX.WI.Y.0006.131117T1700Z-131118T0300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
331 PM EST SAT NOV 16 2013 /231 PM CST SAT NOV 16 2013/

...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TO 10 PM EST
/9 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO
10 PM EST /9 PM CST/ SUNDAY. 

HAZARDOUS WEATHER...

 * SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH SUNDAY
   AFTERNOON WILL TURN WESTERLY BY SUNDAY EVENING.

 * HIGHER GUSTS AND SIGNIFICANT WIND DAMAGE WILL BE POSSIBLE WITH
   ANY THUNDERSTORMS.

IMPACTS...

 * SCATTERED POWER OUTAGES POSSIBLE.

 * WINDS STRONG ENOUGH TO MAKE DRIVING DIFFICULT IN OPEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
732 
WWUS73 KIWX 170303
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EST SAT NOV 16 2013

...STRONG GUSTY WINDS EXPECTED SUNDAY AFTERNOON AND EVENING...

.SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH SUNDAY
AFTERNOON WILL BECOME WESTERLY BY SUNDAY EVENING BEHIND A STRONG
COLD FRONT. HIGHER GUSTS AND SIGNIFICANT WIND DAMAGE WILL ALSO BE
POSSIBLE WITH ANY THUNDERSTORMS.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-171115-
/O.CON.KIWX.WI.Y.0006.131117T1700Z-131118T0300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1003 PM EST SAT NOV 16 2013 /903 PM CST SAT NOV 16 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TO
10 PM EST /9 PM CST/ SUNDAY...

HAZARDOUS WEATHER...

 * SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH 
   SUNDAY AFTERNOON WILL TURN WESTERLY BY SUNDAY EVENING. 

 * HIGHER GUSTS AND SIGNIFICANT WIND DAMAGE WILL BE POSSIBLE 
   WITH ANY THUNDERSTORMS. 

IMPACTS...

 * SCATTERED POWER OUTAGES POSSIBLE.

 * WINDS STRONG ENOUGH TO MAKE DRIVING DIFFICULT IN OPEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
687 
WWUS73 KIWX 170908
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 AM EST SUN NOV 17 2013

...DAMAGING WINDS EXPECTED THIS AFTERNOON AND EVENING...

.SOUTHERLY WINDS WILL GUST UP TO 45 MPH THIS AFTERNOON AS A STRONG
LOW PRESSURE SYSTEM MOVES FROM IOWA TO THE UPPER GREAT LAKES. AS
THE TRAILING COLD FRONT ASSOCIATED WITH THIS LOW MOVES ACROSS OUR
AREA BY THIS EVENING... WINDS WILL SHIFT TO WEST WITH GUSTS UP TO
60 MPH FOR A 3 TO 6 HOUR PERIOD. EVEN HIGHER WIND GUSTS AND
SIGNIFICANT WIND DAMAGE IS ALSO EXPECTED TO ACCOMPANY
THUNDERSTORMS MOVING THROUGH THE AREA THIS AFTERNOON AND THIS
EVENING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-171715-
/O.UPG.KIWX.WI.Y.0006.131117T1700Z-131118T0300Z/
/O.NEW.KIWX.HW.W.0001.131117T1800Z-131118T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
408 AM EST SUN NOV 17 2013 /308 AM CST SUN NOV 17 2013/

...HIGH WIND WARNING IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 1 AM EST /MIDNIGHT CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/
THIS AFTERNOON TO 1 AM EST /MIDNIGHT CST/ MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
   SHIFT TO WEST WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND THIS
   EVENING. 

 * HIGHER GUSTS AND SIGNIFICANT WIND DAMAGE WILL ALSO BE POSSIBLE
   WITH THUNDERSTORMS MOVING THROUGH THE AREA TODAY.

IMPACTS...

 * POWER OUTAGES POSSIBLE.

 * DAMAGE TO TREES POSSIBLE.

 * DRIVING WILL BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE
   VEHICLES SUCH AS SEMI-TRUCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Nov 16, 12:18 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Nov 16, 12:18 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1218 PM EST SAT NOV 16 2013

.SYNOPSIS...
ISSUED AT 401 AM EST SAT NOV 16 2013

SOUTHERLY WINDS WILL CONTINUE TO BRING MILD AIR INTO THE AREA TODAY.
A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS
THIS MORNING TO THE UPPER GREAT LAKES TONIGHT CAUSING SHOWERS AND A
FEW THUNDERSTORMS ACROSS OUR AREA. A STRONGER LOW PRESSURE SYSTEM
WILL TAKE A SIMILAR TRACK ON SUNDAY CAUSING WINDY AND WARM
CONDITIONS ACROSS OUR AREA. A STRONG COLD FRONT ASSOCIATED WITH
THIS LOW PRESSURE SYSTEM WILL MOVE THROUGH OUR AREA SUNDAY
AFTERNOON AND EVENING... LIKELY ACCOMPANIED BY THUNDERSTORMS...
SOME POSSIBLY SEVERE. IT WILL TURN SHARPLY COLDER BEHIND THE COLD
FRONT SUNDAY NIGHT... WITH BELOW NORMAL TEMPERATURES EXPECTED EARLY NEXT
WEEK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 401 AM EST SAT NOV 16 2013

SHRTWV AHEAD OF DEEPENING TROF OVER THE ROCKIES WILL MOVE FROM
THE CENTRAL PLAINS THIS MORNING ACROSS THE UPR GRTLKS TONIGHT AS A
STRONGER SYSTEM DIGS SE FROM THE PAC NW TO THE CENTRAL PLAINS BY
SUNDAY MORNING. 50-60KT LLJ OVER THE SRN PLAINS THIS MORNING WILL
LIFT NE AHEAD OF THE LEAD SHRTWV ACROSS OUR AREA AND THE UPR
GRTLKS TONIGHT. THIS WILL ADVECT GULF MOISTURE INTO OUR AREA WITH
PRECIP WATER INCREASING TO >1" AHEAD OF THE SHRTWV. DVLPG
SOUTHERLY FLOW AHEAD OF THIS SYSTEM ALREADY ADVECTING LOW LEVEL
MOISTURE NORTH INTO OUR AREA PER LATEST IR IMAGERY. THESE LOW CLOUDS
WILL CONTINUE TO OVERSPREAD OUR AREA THIS MORNING. SOME PATCHY
DRIZZLE PSBL AS LOW LEVELS SATURATE WITH LOW LEVEL WAA ALSO
PROVIDING WK ISENT LIFT. FORCING ASSOCIATED WITH THE LEAD SHRTWV
ALONG WITH ARRIVAL OF DEEP MOISTURE BY LATE AFTN SUGGESTS A CHC OF
SHOWERS NW BY THAT TIME. BETTER RAIN CHANCES WILL COME TONIGHT AS
THE SHRTWV MOVES THROUGH THE WRN GRTLKS. FORCING WITH THE LEAD
SHRTWV EXPECTED TO BE MODEST BUT GIVEN THE DEEP MOISTURE
OVERSPREADING THE AREA...STRONG WIND FIELDS AND 6-6.5C/KM MID
LEVEL LAPSE RATES/ WK ELEVATED INSTABILITY... CANT QUIBBLE WITH
CATEGORICAL POPS OFFERED BY 00Z GUIDANCE... THUS HAVE BUMPED UP
LIKELYS INTO THE CATEGORICAL RANGE OVERNIGHT. ALSO AGREE WITH SPC
DY1 OUTLOOK THAT GIVEN THE STEEP MID LEVEL LAPSE RATES AND STRONG
WIND FIELDS ACROSS OUR AREA TONIGHT...AN ISOLATED SVR STORM WITH
LARGE HAIL/DAMAGING WINDS ARE PSBL. THREAT TOO LOW TO MENTION IN
GRIDS BUT WILL ADD TO HWO.

AS FOR TEMPS... WAA AND GOOD GRADIENT MIXING TODAY SHOULD BE
TEMPERED SOMEWHAT BY LOW CLOUD COVER. STAYED CLOSE TO PREVIOUS
FCST WITH HIGHS IN THE M-U50S OVER MOST OF THE AREA. WAA WILL CONT
NEARLY UNABATED TONIGHT WITH STRONG SOUTHERLY WINDS AND CLOUDY
SKIES. THIS COULD KEEP TEMPS STEADY OR SLOWLY RISING OVERNIGHT...
BUT EXPECT SOME COOLING WITH SHOWERS MOVG THROUGH THE AREA SO FCST
LOWS A COUPLE OF DEGREES BLO AFTN HIGHS.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 401 AM EST SAT NOV 16 2013

THREAT FOR SEVERE WEATHER CONTINUES TO INCREASE SUNDAY.

SHEARED WAVE WILL QUICKLY EXIT THE REGION AT THE START OF THE
PERIOD. HI RES MODEL DATA SUGGESTS THERE COULD BE A PERIOD SUNDAY
MORNING WHERE PRECIP CHANCES MAY BE RATHER LIMITED AS FORECAST AREA
IS LACKING STRONG FORCING. HOWEVER THIS WON'T LAST LONG AS FORCING
BEGINS TO RAPIDLY INCREASE BY LATE MORNING AS AMPLIFYING TROUGH DIGS
INTO THE WESTERN GREAT LAKES AND RAPIDLY DEEPENS IN RESPONSE TO 140+
KT 300 MB JET STREAK ROUNDING THE BASE OF THE TROUGH. WHILE IT COULD
BE ARGUED TO DROP POPS SOMEWHAT SUNDAY MORNING...POTENTIAL FOR
LINGERING PRECIP EARLY AND THREAT FOR REDEVELOPMENT AT ANY POINT
WARRANTS HOLDING ONTO LIKELY POPS. CHANCES FOR STG-SVR STORMS
RAPIDLY RAMPS UP BY EARLY AFTERNOON WITH HI RES MODELS SHOWING
INCREASED POTENTIAL FOR RENEGADE STORM DEVELOPMENT IN WESTERN AREAS
IN THE 18 TO 21Z WINDOW AND THEN MOVING EAST. 0-6KM BULK SHEAR WILL
INITIALLY BE 50 TO 60 KTS...INCREASING TO 80 TO 90 KTS IN THE
IMMEDIATE VICINITY OF THE COLD FRONT. 12Z NAM HAS ALSO BECOME
SOMEWHAT MORE AGGRESSIVE IN THE 18 TO 21Z TIME FRAME IN TERMS OF SFC
BASED CAPES WITH VALUES PUSHING 1500 J/KG AND DOWNDRAFT CAPES OF
SIMILAR VALUES. ONE THING MODELS DO SEEM TO LEAN TOWARDS IS
DECREASING INSTABILITY WITH TIME AND EASTWARD MOVEMENT. HOWEVER
WITH KINEMATICS ALREADY INCREASING STRONGLY FORCED LINE OF STORMS
SHOULD STILL SWEEP ACROSS THE AREA. SPC HAS PLACED THE ENTIRE CWA
IN A MODERATE RISK FOR UPPER END THREAT OF DAMAGING...POSSIBLY
SIGNIFICANT...WINDS AS WELL AS ISOLATED TORNADOES WITH DISCRETE
CELLS AHEAD OF THE LINE AND AS LEWP STRUCTURES ARE EXPECTED TO
TAKE SHAPE WITH THE MAIN LINE. DAMAGING WINDS/SVR MENTION ADDED TO
GRIDS FOR MAINLY SUNDAY AFTERNOON. IN TERMS OF TIMING PREVIOUS
GRIDS LOOKED REASONABLE AT THIS JUNCTURE. AT THIS POINT INCREASING
TO CATEGORICAL OVER A LARGE AREA SEEMS OVERKILL AS WILL LIKELY END
UP A NARROW AREA WHERE THIS WOULD BE WARRANTED AND WILL REQUIRE
FINER RESOLUTION OF GRIDS ON THE DAY OF THE EVENT. OUTSIDE OF
CONVECTIVE THREAT...INCREASING WIND FIELDS COULD POSE A THREAT FOR
SFC BASED GUSTS NEAR OR JUST INTO ADVISORY CRITERIA. THIS MAY BE
PARTIALLY DEPENDENT ON IF ANY BREAKS CAN OCCUR IN THE CLOUD COVER
CAUSING INCREASED MIXING. HOWEVER...PURE DYNAMICS OF THE SYSTEM
AND RAPID DEEPENING MAY MAKE UP FOR THIS.

FRONT WILL QUICKLY SWEEP OUT BY LATE EVENING SUNDAY. SUNDAY
AFTERNOON HIGHS IN THE 60S TO NEAR 70S WILL FALL OFF INTO THE LOWER
40S BY LATE SUNDAY NIGHT. LITTLE OVERALL INCREASE IN TEMPS EXPECTED
MONDAY AS BULK OF CAA WILL BE OCCURRING WITH TEMPS STEADY OR FALLING
FURTHER AS SECONDARY FRONT AND WEAK UPPER LEVEL DISTURBANCE MOVES
THROUGH. NO CHANGES MADE TO SLGT CHC/CHC POPS IN THE NORTH LATER
SUNDAY NIGHT INTO MONDAY UNTIL THE DEPARTURE OF THE ABOVE NOTED
WAVE. LAKE EFFECT PARAMETERS REMAIN SUFFICIENT FOR CLOUD AND
POSSIBLY SOME RAIN/SNOW SHOWERS BUT LITTLE IF ANY ACCUMULATION
CONCERNS AT THIS TIME. TEMPS TRY TO MODERATE BY LATE WEEK. MED RANGE
MODELS STILL WAVERING ON SOLUTION OF WARM FRONT ATTEMPTING TO MOVE
INTO THE REGION AT THE END OF THE PERIOD. GFS HAS BEEN MORE
AGGRESSIVE WITH SHOWERS POSSIBLE BY THURS NGT/FRI. 12Z ECMWF WAS
MORE SUBDUED BUT 00Z RUN HAS COME CLOSER TO AGREEMENT WITH GFS. WITH
MAIN ENERGY AND FLUX OF MSTR STILL REMAINING WELL SOUTH OF THE
AREA...WILL CONTINUE WITH DRY FORECAST AND LET DAY SHIFT SEE IF
MODELS CONTINUE TO COME TOGETHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1218 PM EST SAT NOV 16 2013

IFR STRATUS HAS REMAINED JUST SOUTHWEST OF THE TERMINALS SO FAR
TODAY NORTH OF A WARM FRONT THAT WILL SURGE NORTHEAST INTO THE
AREA TONIGHT IN SUNDAY MORNING. EXPECT DIURNAL MIXING TO KEEP CIGS
MAINLY LOW MVFR THROUGH THE REMAINDER OF THE AFTN...ALTHOUGH A
PERIOD OF IFR CANNOT BE RULED OUT. BETTER CHANCES FOR IFR CIGS AND
SHOWERS TONIGHT AS DEEP MOISTURE PLUME ASSOCIATED WITH A LEAD
SHORTWAVE EDGES SLOWLY EAST INTO THE SBN AREA THIS EVENING AND
INTO FWA AROUND MIDNIGHT. STEEPENING MID LEVEL LAPSE RATES OVER
MOIST LOW LEVELS MAY SUPPORT SOME THUNDER LATER TONIGHT/SUNDAY
MORNING AS LOW PRESSURE BEGINS TO DEEPEN OVER IOWA. STRATUS
DECK/INVERSION SHOULD KEEP WINDS IN CHECK (GUSTS TO 25 KNOTS)
THROUGH MID MORNING SUNDAY...WITH BETTER GUST POTENTIAL IN EXCESS
OF 30 KNOTS BY LATE SUNDAY MORNING AND AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ043-
     046.

     GALE WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Nov 16, 4:29 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EST SAT NOV 16 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-170930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
429 AM EST SAT NOV 16 2013 /329 AM CST SAT NOV 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY INTO EARLY
SUNDAY EVENING. THE MAIN THREAT WILL BE DAMAGING...POSSIBLY
SIGNIFICANT WIND GUSTS ALONG WITH ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY INTO EARLY SUNDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-170930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
429 AM EST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DETERIORATING CONDITIONS FOR BOATERS CAN BE EXPECTED AS GALE
FORCE WIND GUSTS ARRIVE BY EARLY AFTERNOON AND PERSIST INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WIND GUSTS ARE EXPECTED INTO SUNDAY NIGHT. CONDITIONS
HAZARDOUS TO SMALL CRAFT WILL LIKELY LINGER INTO MONDAY NIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS OVER 50 KNOTS
MAINLY SUNDAY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:13 AM ESTGale WarningIWX35 hr

Nearby

Wind Advisories in Indiana, 2013Wind Advisories in Ohio, 2013Wind Advisories in Michigan, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.